Kentucky, 2025Damaging Wind in Kentucky, September 14, 2025
September 14, 2025 · NWS PAH · 1 event in 1 county or zone
A stationary front was located on the northern edge of the Quad State throughout the day on the 14th. A localized low pressure area over the Quad State helped generate scattered showers and thunderstorms during the afternoon and evening hours on the 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front was located on the northern edge of the Quad State throughout the day on the 14th. A localized low pressure area over the Quad State helped generate scattered showers and thunderstorms during the afternoon and evening hours on the 14th. MLCAPE values were 1000-2000J/kg with DCAPE at 1000-1300J/kg in far Western Kentucky. Effective bulk shear was limited to under 30kts. Damage reports in Western Kentucky were limited to a large tree limb and blown over basketball goal with a storm moving through Fulton County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 14, 5:27 PM CST, 3 hours 23 minutes earlier. Its key messages:
- High temperatures through Wednesday will be 7 to 10+ degrees above normal in the middle to upper 90s.
- Lower humidity levels will keep heat indices close to the actual temperatures versus having issues with heat index values.
- Isolated to widely scattered showers/storms are possible this afternoon into tonight. More rain chances are possible later this week.
Area forecast discussion, Sep 14, 5:27 PM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
627 PM CDT Sun Sep 14 2025
.KEY MESSAGES...
- High temperatures through Wednesday will be 7 to 10+ degrees
above normal in the middle to upper 90s.
- Lower humidity levels will keep heat indices close to the
actual temperatures versus having issues with heat index
values.
- Isolated to widely scattered showers/storms are possible this
afternoon into tonight. More rain chances are possible later
this week.
&&
.DISCUSSION...
Issued at 221 PM CDT Sun Sep 14 2025
Upper-level ridging will linger across the Quad State area through
at least the middle of the week as a trough digs in across the
northern and central Plains. This will keep temperatures well above
normal through much of that time period. In fact, it looks like low
to mid 90s will be the rule through Wednesday and possibly into
Thursday. That is pushing close to 10 degrees above normal. For
comparison, normal highs across the area are in the low to mid 80s
for this time of year. PWATs/moisture is near normal with dewpoints
in the 60s, so heat index values are expected to be fairly close to
the actual temperature. Not that it helps much as it is still HOT!!
A few showers and storms are possible (15-20% chance) this afternoon
and again Monday afternoon. The greatest focus will likely be over
SEMO, far southern IL and far western KY. Otherwise, the next best
chance for showers and storms will arrive Friday into Saturday as
the aforementioned trough begins to dig farther southeast into the
Quad State area. At the same time, a couple frontal boundaries are
expected to approach or move through the area, bringing a better
chance of showers and storms. Shear and instability doesn't look
overly impressive at this time, but it is worth keeping an eye on
over the next few days. Behind, the frontal boundaries and with the
trough overhead Friday into Saturday, temperatures are expected to
pull back to near normal or right around the mid 80s.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 622 PM CDT Sun Sep 14 2025
Several storms present around the area on radar this evening,
but should be diminishing after sunset. If storms happen to
affect the MVN or CGI sites there could be a vsby reduction to
around 4SM, with gusty, erratic winds being the main threat. The
rest of the evening should be uneventful. Some patchy dense fog
may develop overnight and near sunrise around CGI (particularly
if they get some rain this evening). Tomorrow during the day
will see some cu develop in the midlevels with generally light
and variable winds.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...KC
AVIATION...HICKFORD
Hazardous weather outlook, Sep 14, 1:27 PM CST, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
227 PM CDT Sun Sep 14 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151930-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
227 PM CDT Sun Sep 14 2025 /327 PM EDT Sun Sep 14 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Isolated to widely scattered thunderstorms are possible late this
into this evening. Lightning and brief heavy rainfall are the
main hazards with any thunderstorms.
Patchy fog is possible overnight, mainly across southeast
Missouri into far western Kentucky.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorms are possible Thursday through Saturday. It is too
early to determine if the storms will be severe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Local storm report, Sep 14, 6:32 PM CST, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
732 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM Hail 2 W Carbondale 37.73N 89.26W
09/14/2025 M1.00 Inch Jackson IL Broadcast Media
Quarter size hail reported on the west side
of Carbondale.
&&
DRSLocal storm report, Sep 14, 7:06 PM CST, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
806 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM Tstm Wnd Dmg 5 S Murphysboro 37.70N 89.32W
09/14/2025 Jackson IL Broadcast Media
Tree knocked down along Highway 127 near
Etherton.
&&
DRSSpecial weather statement, Sep 14, 7:13 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Paducah KY
813 PM CDT Sun Sep 14 2025
KYZ009-150145-
Calloway KY-
813 PM CDT Sun Sep 14 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN CALLOWAY COUNTY THROUGH
845 PM CDT...
At 813 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Paris Landing State Park, moving south at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3670 8823 3665 8806 3661 8804 3654 8803
3651 8804 3650 8805 3650 8829
TIME...MOT...LOC 0113Z 004DEG 17KT 3657 8814
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HICKFORDLocal storm report, Sep 14, 7:18 PM CST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
818 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Dmg North City 37.99N 89.07W
09/14/2025 Franklin IL Emergency Mngr
A couple of trees blown down. Wind speed
estimated at 50-60 mph.
&&
DRSLocal storm report, Sep 14, 7:53 PM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
853 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Tstm Wnd Dmg 3 NNW Benton 38.04N 88.94W
09/14/2025 Franklin IL Broadcast Media
A couple of trees were blown down in the
South Marcum Campground on Rend Lake.
&&
DRSSpecial weather statement, Sep 14, 8:28 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
928 PM CDT Sun Sep 14 2025
KYZ001>003-006-MOZ112-114-150315-
Carlisle KY-Graves KY-Fulton KY-Hickman KY-New Madrid MO-
Mississippi MO-
928 PM CDT Sun Sep 14 2025
...STRONG THUNDERSTORMS WILL IMPACT FULTON...SOUTHWESTERN CARLISLE...
HICKMAN...GRAVES...SOUTHEASTERN MISSISSIPPI AND EAST CENTRAL NEW
MADRID COUNTIES THROUGH 1015 PM CDT...
At 927 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Towosahgy State Historic
Site to near Fulgham to near Mayfield. Movement was southwest at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mayfield, Fulton, Hickman, Clinton, Towosahgy State Historic Site,
Big Oak Tree State Park, Cayce, Dorena, Fulgham, Sedalia, Wingo,
Arlington, Water Valley, Columbus, Boundurant, and Dukedom.
This includes Interstate 69 in Kentucky between Mile Markers 1 and
32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3652 8946 3685 8916 3675 8887 3689 8848
3651 8859 3650 8863 3651 8932 3650 8939
TIME...MOT...LOC 0227Z 025DEG 16KT 3678 8911 3670 8890 3681 8860
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DRSThunderstorm Wind, Fulton
- When
- September 14, 8:50 PM CST to 8:58 PM CST
- Where
- Fulton County, 1.78 mi WNW of Cayce to 1.87 mi SW of Cayce
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 36.562, -89.059
A large tree limb was downed by thunderstorm winds near the intersection of KY-94 and KY-1212. Further south, a 46mph wind gust was measured at KY-1128 and Alexander Rd where a basketball goal with a water base was blown backwards.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, September 14, 2025$2.1 million · EF2 · 26 events
- Hail and Damaging Winds in Illinois, September 14, 2025$163,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Missouri, September 14 to 17, 2025$51,000 · 1.25 in hail · 17 events
- Tornadoes and Damaging Winds in South Dakota, September 14, 2025EF1 · 9 events
- Hail and Damaging Winds in Nebraska, September 14, 20251.25 in hail · 15 events
- Damaging Winds in Montana, September 14, 2025$1,000 · 56 kt wind · 6 events
- Damaging Winds in Minnesota, September 14, 202565 kt wind · 4 events
- Hail in Kansas, September 14, 20250.88 in hail · 3 events
- Damaging Winds in Iowa, September 14, 202556 kt wind · 3 events
- Damaging Winds in North Dakota, September 14, 202553 kt wind · 3 events
- Damaging Winds in South Dakota, September 14, 202563 kt wind · 2 events
- Hail in Kansas, September 14, 20251 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294561.